Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 14, 2017, 5:21 PM MDT for El Paso County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 14, 2017, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS85 KPUB 142321 SPSPUB Special Weather Statement National Weather Service Pueblo CO 521 PM MDT FRI JUL 14 2017 COZ084-085-150000- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 521 PM MDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 600 PM MDT... At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Ramah, or 29 miles southwest of Limon, moving west at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. These storms may intensify further and become severe. Locations impacted include... Calhan and Ramah. LAT...LON 3888 10406 3879 10416 3913 10443 3913 10405 TIME...MOT...LOC 2320Z 076DEG 21KT 3900 10413 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:17 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 317 PM MDT Fri Jul 14 2017 .SHORT TERM...(This evening through Saturday) Issued at 308 PM MDT Fri Jul 14 2017 Currently... Weak, broad closed low at mid levels was noted just east of the Gunnison region at 2 pm this afternoon. Most abundant shower activity was generally in this region, although scattered to numerous showers was noted over a large part of the mountainous area of southern Colorado. Storms were also just beginning to develop over parts of the plains, mainly along the I-25 corridor and along a sfc trough axis that extended from near Branson CO northeastward towards the Lamar region. Moisture was abundant over the entire region. SPC analysis ranged from 1.5 to 1.0 g/kg over the plains (with the bette moisture near the border). Values of 0.5 - 1.0 were noted over the higher terrain. CAPE values ranged between 500-1000 J/KG. Rest of today into tonight... Deep, albeit weak, upslope flow will continue through the afternoon and evening as the broad weak closed low moves slowly east-northeast. Conceptually, areas generally east of US-50 should see the highest risk of heavy convective rains the rest of this afternoon and into the evening. This would place the Junkins/Hayden and Waldo burn scars in the highest risk for flash flooding. HRRR hints at locally heavy rain these regions. As the low lifts off the east-northeast, southwesterly flow at 700 develops later this evening south of US-50, with southeast 700 mb low north of us50. This will allow a trough axis to extend generally to the east of the 500 low, and this may be the region where the best chance of rain will develop later this evening on the plains. by later tonight, the broad mid level low should be over the greater Limon region. Most precip will likely dissipate over the region later tonight but some showers will likely continue in the vicinity of the low center. Lots of clouds will linger over the region tonight. Tomorrow... Monsoon moisture will remain over the region tomorrow. Several weak disturbance are noted in the guidance products so anticipate scattered to numerous showers and storm once again in the mountains with scattered POPs over the plains. With abundant moisture, locally heavy rains will continue to be a threat over the region. Guidance does show that quite a bit of moisture will be over the plains, so we could see more widespread activity over this region. \/Hodanish .LONG TERM...(Saturday night through Friday) Issued at 308 PM MDT Fri Jul 14 2017 ...Drier over the Plains but Monsoon Still Active over the Mountains Sunday through Friday... The monsoon will take a bit of a breather over the plains Sunday through Friday but remain fairly active over the mountains through the period. It looks like the monsoonal "depression" that is swirling over us today and will continue to do so through Saturday, moves primarily east of Colorado Sunday, allowing some drier air to move into the state. There will still be adequate moisture for daily convection over and near the mountains each day, but it looks like quite a bit less activity over the plains in the presence of the drier air. Still some isolated activity but not the widespread stuff that will be with us through Saturday. So, a drier period for the plains. The mountains will remain active through the period, still remaining on the eastern edge of the monsoonal moisture flow. The combination of daily heating and lifting from the terrain should be enough to produce daily rounds of slow moving, pulse convection. Primary concerns will continue to be heavy rain, lightning and gusty winds with some spots of mainly small hail. And, of course, with slow moving, heavy rain producing storms, there will be the potential for flash flooding, particularly on area burn scars. We will need to remain especially cognizant of the flash flood risk for the next 6-8 weeks as we move through the monsoon season. This time of year lends itself to repeated days of heavy rain over the same locations and very efficient rainfall runoff processes i.e. less evaporation and infiltration and more direct runoff. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 308 PM MDT Fri Jul 14 2017 Deep monsoon moisture is over the region. Scattered to numerous showers and storms will be likely during the afternoon and evening hours at the 3 taf sites; kpub, kals and kcos. If one of these storms moves over the terminals, the brief mvfr.ifr conditions will be possible along with gusty winds. In addition, if a storm does drop quite a bit of rain over the terminal, then some morning low clouds/fog will also be possible. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...LW AVIATION...HODANISH
Hazardous weather outlook, Jul 14, 11:16 AM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1116 AM MDT Fri Jul 14 2017 COZ058>089-093>099-151730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1116 AM MDT Fri Jul 14 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight An active monsoonal plume will allow scattered to numerous showers and thunderstorms to occur across the region today. The overall best chance of storms will be over the mountains, especially the central mountains and Sangre De Cristo mountains. Over the plains, the best chance of storms will be over El Paso county. The primary storm risks will be heavy rain, which will be capable of generating localized flash flooding, especially over area burn scars. Flash flooding may also occur in urban locations. In addition, some of the more intense storms will be capable of producing hail up to the size of nickels as well as localized wind gusts of around 50 mph. All storms will produce dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The mountains and high valleys will see scattered to widespread thunderstorms each afternoon and evening for the entire period. The southeast plains will see scattered thunderstorms Saturday, with isolated storms on Sunday. Drier conditions are expected over the plains Monday through Wednesday, but the I-25 corridor could see some isolated storms. Lightning and locally heavy rainfall will be the main storm threats, with a risk of flash flooding over urban areas and across recent burn scars. Gusty outflow winds of up to 50 mph and small hail will also be possible with any stronger storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across all of south central and southeast Colorado. Hodanish
In the hours before
Special weather statement, Jul 14, 3:26 PM MDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 326 PM MDT FRI JUL 14 2017 COZ077>079-142200- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- 326 PM MDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT AND NORTH CENTRAL CUSTER COUNTIES UNTIL 400 PM MDT... At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Texas Creek, or 44 miles west of Pueblo, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Fremont and north central Custer Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3819 10532 3815 10552 3835 10560 3839 10531 TIME...MOT...LOC 2126Z 173DEG 22KT 3819 10543 Skelly/Hodanish
Local storm report, Jul 14, 4:48 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HEAVY RAIN 3 SSE SWISSVALE 38.43N 105.90W
07/14/2017 M1.08 INCH FREMONT CO PUBLIC
STILL RAINING HARD.
&&Local storm report, Jul 14, 4:54 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 7 ESE TEXAS CREEK 38.37N 105.46W
07/14/2017 M0.55 INCH FREMONT CO TRAINED SPOTTER
&&Special weather statement, Jul 14, 5:06 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 506 PM MDT FRI JUL 14 2017 COZ081-085-086-142330- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 506 PM MDT FRI JUL 14 2017 ...SPECIAL WEATHER STATEMENT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Fountain, or 13 miles south of Colorado Springs. This storm was nearly stationary. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Fountain and Security-Widefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3867 10492 3873 10469 3852 10457 3849 10493 TIME...MOT...LOC 2305Z 334DEG 2KT 3864 10483 Hodanish
Local storm report, Jul 14, 5:20 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 2 ESE SWISSVALE 38.47N 105.88W
07/14/2017 M1.00 INCH FREMONT CO PUBLIC
&&Special weather statement, Jul 14, 5:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 521 PM MDT FRI JUL 14 2017 COZ084-085-150000- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 521 PM MDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 600 PM MDT... At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Ramah, or 29 miles southwest of Limon, moving west at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. These storms may intensify further and become severe. Locations impacted include... Calhan and Ramah. LAT...LON 3888 10406 3879 10416 3913 10443 3913 10405 TIME...MOT...LOC 2320Z 076DEG 21KT 3900 10413 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:51 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Kiowa, Prowers | 3 hr |
| Jul 13, 7:00 PM MDT | Areal Flood Advisory | PUB | Bent, Crowley, Otero | 3 hr |
| Jul 14, 2:25 PM MDT | Special Weather Statement | PUB | Otero | 35 min |
| Jul 14, 2:54 PM MDT | Special Weather Statement | PUB | Las Animas | 21 min |
| Jul 14, 3:04 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jul 14, 3:08 PM MDT | Special Weather Statement | PUB | Custer | 22 min |
| Jul 14, 3:26 PM MDT | Special Weather Statement | PUB | Custer | 34 min |
| Jul 14, 3:33 PM MDT | Flash Flood Warning | PUB | El Paso | 117 min |
| Jul 14, 4:14 PM MDT | Areal Flood Advisory | PUB | Chaffee, Fremont | 2 hr |
| Jul 14, 4:24 PM MDT | Areal Flood Advisory | PUB | Fremont | 111 min |
| Jul 14, 4:58 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Jul 14, 5:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jul 14, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Costilla, Custer, Huerfano, Saguache | 30 min |
| Jul 14, 5:58 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.